# SDR 96ZZZX3702

- Difficulty date: July 3, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6648K
- Make and model: Beech 58P
- Aircraft serial: TJ204
- Engine: Cont TSIO520WB
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Filter
- Part number: CH48108
- Condition: Defective
- Location: Engine Oil
- Component: Champion
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

OIL FILTER CUT OPEN AT OIL CHANGE.  NOTICED INSIDE GASKET WAS CUT AND SLIGHTLY MISALIGNED.  CLOSER LOOK REVEALED METAL PORTION WAS CUT APPROXIMATELY ONE INCH AND ONE INCH SLIVER ABOUT .0625 INCH THICK WAS STICKING INTO OIL OUTLET PATH.  HAD THIS SLIVER COME LOOSE, IT WOULD HAVE GONE INTO THE ENGINE, POSSIBLY CAUSING A CATASTROPHIC FAILURE.  RECOMMEND STICKING FINGER INTO NEW FILTERS PRIOR TO INSTALLING TO CHECK FOR DEFECTS.
